Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 59, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 4, 2012, 10:52 AM CDT for Pike County, Walthall County, Mississippi. It took effect at Apr 7, 2012, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 10:52 AM CDT (15:52 UTC)
- In effect from
- Apr 7, 2012, 1:00 AM CDT
- Expired
- Apr 6, 2012, 10:21 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties Pike County, MS, Walthall County, MS
The river
Written for the forecast point Bogue Chitto River near Tylertown (TYTM6). The gauge peaked at 9.10 ft at Apr 5, 2012, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02490500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
450 WGUS44 KLIX 041552 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1052 AM CDT WED APR 4 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-052152- /O.NEW.KLIX.FL.W.0059.120405T1800Z-120406T0600Z/ /TYTM6.1.ER.120405T1800Z.120405T1800Z.120406T0000Z.NO/ 1052 AM CDT WED APR 4 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * FROM THURSDAY AFTERNOON TO LATE THURSDAY NIGHT. * AT 9:45 AM WEDNESDAY THE STAGE WAS 7.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO THE FLOOD STAGE OF 15.0 FEET BY EARLY AFTERNOON TOMORROW APRIL 5TH. THE RIVER IS THEN EXPECTED TO FALL TO A STAGE NEAR 8.7 FEET BY SUNDAY MORNING APRIL 8TH. * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD. $$
4 follow-up statements
791 WGUS84 KLIX 050155 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 855 PM CDT WED APR 4 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-060755- /O.EXT.KLIX.FL.W.0059.120406T0600Z-120406T1800Z/ /TYTM6.1.ER.120406T0600Z.120406T0600Z.120406T1200Z.NO/ 855 PM CDT WED APR 4 2012 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * FROM LATE THURSDAY NIGHT TO FRIDAY AFTERNOON. * AT 8:45 PM WEDNESDAY THE STAGE WAS 8.4 FEET. * FORECAST... THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING AT AROUND 15.0 FEET BY LATE TOMORROW NIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY FRIDAY MORNING. * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD. $$
285 WGUS84 KLIX 051513 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1013 AM CDT THU APR 5 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-062113- /O.EXT.KLIX.FL.W.0059.120407T0600Z-120407T1200Z/ /TYTM6.1.ER.120407T0600Z.120407T0600Z.120407T0600Z.NO/ 1013 AM CDT THU APR 5 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * FROM LATE FRIDAY NIGHT TO SATURDAY MORNING. * AT 9:45 AM THURSDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING AT AROUND FLOOD STAGE BY LATE TOMORROW NIGHT. THE RIVER IS EXPECTED TO FALL AROUND 8.2 FEET BY EARLY TUESDAY MORNING APRIL 10. SATURDAY MORNING. * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD. $$
570 WGUS84 KLIX 060152 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 852 PM CDT THU APR 5 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-070752- /O.CON.KLIX.FL.W.0059.120407T0600Z-120407T1200Z/ /TYTM6.1.ER.120407T0600Z.120407T0600Z.120407T0600Z.NO/ 852 PM CDT THU APR 5 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * FROM LATE FRIDAY NIGHT TO SATURDAY MORNING. * AT 7:45 PM THURSDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING AT AROUND 15.0 FEET BY EARLY SATURDAY MORNING APRIL 7TH. THE RIVER IS EXPECTED TO FALL TO A STAGE OF 7.9 FEET BY TUESDAY EVENING APRIL 10TH. * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD $$
118 WGUS84 KLIX 061521 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1021 AM CDT FRI APR 6 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES && MSC113-147-061551- /O.CAN.KLIX.FL.W.0059.000000T0000Z-120407T1200Z/ /TYTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1021 AM CDT FRI APR 6 2012 THE FLOOD WARNING IS CANCELLED FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * AT 9:45 AM FRIDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT AROUND 13.0 FEET ON SUNDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 9:24 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 4, 9:24 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
924 AM CDT WED APR 4 2012
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. THERE WAS A SMALL WINDOW OF
OPPORTUNITY TO RELEASE THE BALLOON DUE TO LIGHTNING IN THE AREA.
AN OVERCAST LAYER OF NIMBOSTRATUS WAS OBSERVED AT RELEASE WITH A
VERY LIGHT RAIN SHOWER. A THUNDERSTORM WAS OBSERVED DURING THE PREVIOUS
HOUR PRIOR TO RELEASE. THE PW VALUE WAS INDICATED AT 1.53 INCHES. THE
SOUNDING IS SATURATED FROM JUST UNDER 9K FEET THROUGH 13K FEET.
THE FREEZING LEVEL WAS LOCATED AT 12K FEET. STORM MOTION IS TO THE
EAST AT 8KTS. LOW LEVEL TEMPERATURES ARE COOLER SINCE YESTERDAY MORNINGS
FLIGHT ESPECIALLY FROM JUST ABOVE 1000MB THROUGH 900MB WHERE THE
TEMPS ARE 5 TO 7 DEGREES COOLER. THE 500MB TEMPERATURE IS AROUND 4
DEGREES WARMER. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K
FEET ARE FROM THE NORTH AT 20KTS. FROM 5K TO 10K FEET THE WINDS
WERE FROM THE SOUTH AT 10KTS. ABOVE 10K FEET THE WINDS ARE MOSTLY
FROM THE SOUTHWEST. THE K-INDEX OF 33 INDICATES MODERATE
CONVECTIVE POTENTIAL WHILE THE TOTAL TOTALS INDEX OF 45 SHOWS THAT
TSTMS ARE LIKELY.
&&
.PREV DISCUSSION... /ISSUED 612 AM CDT WED APR 4 2012/
SHORT TERM...
ONGOING STRONG THUNDERSTORMS WITH AREAS OF VERY HEAVY RAINFALL
WILL CONTINUE THIS MORNING...AND FLASH FLOODING WILL REMAIN A
CONCERN ACROSS AREAS MAINLY SOUTH OF I-10 AND LAKE PONTCHARTRAIN
IN LOUISIANA. THE PARENT UPPER STORM SYSTEM IS MOVING VERY SLOWLY
EAST NEAR THE PANHANDLE REGION OF OKLAHOMA AND TEXAS WHICH WILL
CONTINUE TO PLACE THE CENTRAL GULF COAST REGION IN STRONGLY
DIFLUENT FLOW IN THE MID/UPPER LEVELS. THE ATMOSPHERE MAY BECOME
WORKED OVER FROM ALL THE RAINFALL..SO MORE OF THE RAIN MAY BECOME
STRATIFORM WITH EMBEDDED CONVECTION LATER THIS MORNING.
ANY LULL IN ACTIVITY SHOULD BE SHORT LIVED AS BREAKS IN RAINFALL
AND CLOUDS WILL ALLOW DAYTIME HEATING WHICH WILL MAKE THE
ATMOSPHERE EXTREMELY UNSTABLE. THE TRENDS OF THE OBSERVED
SOUNDINGS AT KLIX HAVE BEEN VERIFYING WHAT THE MODELS HAVE BEEN
FORECASTING WHICH IS LIFTED INDICES DOWN AS LOW AS -12 AND SURFACE
BASED CAPES UP TO 4500 J/KG. IN ADDITION...INCREASING WIND FIELDS
AT ALL LEVELS WILL RESULT IN SHEAR MORE THAN ADEQUATE FOR SEVERE
THUNDERSTORMS TODAY THROUGH AT LEAST THURSDAY MORNING. THE ENTIRE
FORECAST AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
AND TONIGHT...AND MOST OF THE AREA EXCEPT WEST OF BATON ROUGE AND
SOUTHWEST OF HOUMA IS IN A SLIGHT RISK ON THURSDAY.
THE COLD FRONT WILL MOVE THROUGH FROM NORTH TO SOUTH THURSDAY
NIGHT...AND MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE
OVER BY LATE AFTERNOON OR EARLY EVENING ON THURSDAY. DRIER AIR
WILL RESULT IN COOLER TEMPERATURES AND LESS HUMID CONDITIONS
THURSDAY NIGHT.
LONG TERM...
DRIER AIR WITH SURFACE HIGH PRESSURE BUILDING FROM THE NORTH WILL
CONTINUE TO BRING LOWER HUMIDITY OVER THE WEEKEND. THE HIGHS WILL
CONTINUE TO BE WARM...BUT THE LOWS WILL BE COOLER DUE TO THE LOWER
HUMIDITY AND MOSTLY CLEAR SKIES.
A RATHER DEEP UPPER TROUGH IS EXPECTED TO DEVELOP OVER THE EASTERN
U.S. WITH RIDGING TO THE WEST. THIS WILL SEND A REINFORCING
COLD FRONT SOUTH EARLY NEXT WEEK. IT STILL LOOKS LIKE THERE MAY
AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS
COLD FRONT...BUT THE EXACT TIMING IS A LITTLE UNCERTAIN AT THIS
POINT. HEADING TOWARDS MID WEEK...A SURGE OF COOLER THAN NORMAL
AIR SHOULD MAKE ITS WAY INTO THE AREA. THIS MAY BRING THE LOWS
DOWN INTO THE 40S IN SOME NORTHERN AREAS WITH HIGHS POSSIBLY NOT
GETTING OUT OF THE LOWER 70S. THIS WOULD BE A NICE TASTE OF EARLY
SPRING WEATHER AFTER THE PERSISTENT LATE SPRING TEMPERATURES WITH
NUMEROUS DAYS OF RECORD HIGHS.
22/TD
AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE
PERIODIC MVFR AND IFR CONDITIONS ACROSS MOST OF THE REGION TODAY.
WILL ATTEMPT TO TIME WORST CONDITIONS WITH TEMPO GROUPS...BUT SHORT
TERM AMENDMENTS WILL UNDOUBTEDLY BE NEEDED AS THE SITUATION EVOLVES.
95/DM
MARINE...
PREVAILING WINDS TODAY WILL GENERALLY BE SOUTH 10 TO 15 KNOTS
WITH SEAS 2 TO 4 FEET...HOWEVER...THUNDERSTORMS MAY CONTINUE TO
CREATE MUCH STRONGER AND SHIFTING WINDS OVER 34 KNOTS...POSSIBLY
OVER 50 KNOTS IN SOME AREAS ALONG WITH MUCH HIGHER WAVES. WINDS
WILL TURN SOUTHWEST AND AVERAGE NEAR 15 KNOTS OFFSHORE
TONIGHT AND THURSDAY...HOWEVER ONCE AGAIN THUNDERSTORMS MAY
PRODUCE MUCH HIGHER WINDS.
THE COLD FRONT WILL SHIFT WINDS AROUND TO NORTHWEST THURSDAY NIGHT
AND NORTH TO NORTHEAST ON FRIDAY WITH SPEEDS IN THE 10 TO 15 KNOTS
RANGE. HIGH PRESSURE BEHIND THE FRONT WILL SETTLE OVER THE
SOUTHEAST STATES OVER THE WEEKEND...AND AN INCREASING PRESSURE
GRADIENT IS EXPECTED TO BRING EASTERLY WINDS UP TO 15 TO 20 KNOTS
LATE FRIDAY NIGHT AND SATURDAY MORNING. EASTERLY WINDS SHOULD DROP
OFF TO 10 TO 15 KNOTS ON SUNDAY AS THE PRESSURE GRADIENT RELAXES.
22/TD
DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...ONGOING FLASH FLOOD THREAT
ONGOING THUNDERSTORM THREAT
ONGOING RIVER FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 63 82 56 / 70 50 20 0
BTR 84 67 84 60 / 70 50 20 0
ASD 84 66 85 60 / 70 50 40 0
MSY 84 70 86 65 / 80 50 40 0
GPT 82 69 84 62 / 70 50 50 0
PQL 84 68 84 59 / 60 50 60 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Apr 4, 5:53 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 553 AM CDT WED APR 4 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 553 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM CDT TODAY... .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL AND STRONG WIND GUSTS 40 TO 50 MPH ARE EXPECTED TO CONTINUE DURING THE EARLY MORNING HOURS...ESPECIALLY ALONG COASTAL AREAS OF SOUTHEAST LOUISIANA AND THE ADJACENT COASTAL WATERS. THE VERY HEAVY RAINFALL MAY PERSIST LONG ENOUGH IN AREAS TO PRODUCE ADDITIONAL FLASH FLOODING. THERE MAY BE A BREAK IN THE STRONGER THUNDERSTORMS AND RAINFALL LATER THIS MORNING...HOWEVER A BREAK IN RAIN WILL LIKELY LEAD TO WARM TEMPERATURES WHICH WILL CREATE AN EXTREMELY UNSTABLE AIRMASS. ADDITIONAL DISTURBANCES IN THE ATMOSPHERE WILL ALLOW FOR ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH VERY HEAVY RAINFALL THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...FREQUENT TO CONTINUOUS LIGHTNING STRIKES...AND A FEW BRIEF TORNADOES. REPEAT THUNDERSTORM ACTIVITY MAY PRODUCE AREAS OF FLASH FLOODING...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO TONIGHT OR THURSDAY MORNING. MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS. HEAVY RAINFALL MAY RESULT IN ADDITIONAL RIVERS...SMALL STREAMS...CANALS...AND BAYOUS RISING TO NEAR BANKFULL OR MINOR FLOOD LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY OVER SOUTHEAST MISSISSIPPI AND SOUTHEAST LOUISIANA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT LEAST DURING THE MORNING HOURS...AND MAINLY IN COASTAL SECTIONS DURING THE AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ONGOING AND POSSIBLE NEW RIVER FLOODING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED AT TIMES THROUGH THURSDAY. 22/TD
In the hours before
Special weather statement, Apr 4, 5:34 AM CDT, 5 hours 18 minutes before
LAZ056-058>069-041200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 534 AM CDT WED APR 4 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING UPPER TERREBONNE PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...LOWER TERREBONNE PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LAPLACE TO 19 MILES SOUTHWEST OF THIBODAUX...MOVING SOUTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... NORCO...HAHNVILLE...GRAY...NEW SARPY...RACELAND...DESTREHAN... BOUTTE...DES ALLEMANDS...BAYOU CANE...MATHEWS...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HOUMA...LOCKPORT...WAGGAMAN...METAIRIE... HARAHAN...AVONDALE...BRIDGE CITY...WESTWEGO...NEW ORLEANS... MARRERO...LAROSE...GRETNA...HARVEY...MONTEGUT...TERRYTOWN... CHAUVIN...TIMBERLANE...CUT OFF...JEAN LAFITTE...DULAC...BARATARIA... BELLE CHASSE...LAFITTE...LUMCON CENTER BUOY...TAMBOUR BAY BUOY... MYRTLE GROVE...GOLDEN MEADOW...GALLIANO AND COCODRIE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HILL
Special weather statement, Apr 4, 5:52 AM CDT, 5 hours before
LAZ069-041145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 552 AM CDT WED APR 4 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER PLAQUEMINES PARISH... AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF PORT SULPHUR... OR ABOUT 4 MILES SOUTH OF EMPIRE...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...EMPIRE...BURAS...VENICE...BOOTHVILLE AND BOOTHVILLE ASOS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HILL
Local storm report, Apr 4, 6:21 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
04/04/2012 M52 MPH ORLEANS LA ASOS
KNEW REPORTED PEAK GUST OF 45 KT.
&&
DMANNINGSpecial weather statement, Apr 4, 6:35 AM CDT, 4 hours 17 minutes before
LAZ059-061>064-066>070-041300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 635 AM CDT WED APR 4 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...LOWER TERREBONNE PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHEAST OF CHALMETTE TO 10 MILES SOUTHWEST OF GALLIANO...MOVING SOUTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... VIOLET...GOLDEN MEADOW...MYRTLE GROVE...LEEVILLE...YSCLOSKEY...POINTE A LA HACHE...GRAND ISLE CMAN...PORT SULPHUR AND EMPIRE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HILL
Special weather statement, Apr 4, 6:36 AM CDT, 4 hours 16 minutes before
LAZ066-067-041230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 636 AM CDT WED APR 4 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING LOWER LAFOURCHE PARISH...LOWER TERREBONNE PARISH... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CENTRAL LAFOURCHE PARISH TO 21 MILES SOUTHWEST OF TERREBONNE PARISH...MOVING SOUTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GOLDEN MEADOW...LUMCON CENTER BUOY...COCODRIE...LEEVILLE AND TAMBOUR BAY BUOY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HILL
Local storm report, Apr 4, 6:44 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM LIGHTNING 3 SW METAIRIE 29.97N 90.21W
04/04/2012 JEFFERSON LA BROADCAST MEDIA
LIGHTNING STRUCK A HOUSE NEAR MORRIS PL AND CAROL DR IN
OLD JEFFERSON CAUSING A FIRE.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:39 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 36 min |
| Apr 4, 12:28 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 32 min |
| Apr 4, 12:50 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 25 min |
| Apr 4, 1:12 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 48 min |
| Apr 4, 2:57 AM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 30 hr |
| Apr 4, 11:00 AM CDT | River Flood Warning | LIX | Pearl River | 23 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.